Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

July 31, 2016Escambia County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 31, 2016, 2:49 PM CDT for Escambia County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2016, 2:49 PM CDT (19:49 UTC)
Expired
Jul 31, 2016, 3:30 PM CDT
In force
41 min
Issued by
NWS Mobile, AL

County Escambia County, AL

The radar

The Mobile radar (KMOB), 77 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2456 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2456 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

599 
WWUS84 KMOB 311949
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT SUN JUL 31 2016
 
ALZ059-262-FLZ201-312030-
ESCAMBIA AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL-
249 PM CDT SUN JUL 31 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL BALDWIN...SOUTHWESTERN ESCAMBIA AND NORTHERN ESCAMBIA
COUNTIES UNTIL 330 PM CDT...

AT 248 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR POARCH CREEK
RESERVATION...OR 8 MILES NORTHWEST OF ATMORE...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATMORE...MCCULLOUGH...I65 AND AL 21...
POARCH CREEK RESERVATION AND I65 AND CR 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3101 8768 3118 8768 3120 8740 3097 8742
TIME...MOT...LOC 1948Z 275DEG 8KT 3109 8761 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 12:51 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 31, 12:51 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1251 PM CDT SUN JUL 31 2016

.DISCUSSION...See updated information below.

&&

.UPDATE...did a quick update to the current zone forecast mainly to
adjust for a slightly higher pops over lower sections of the
forecast area later this afternoon and this evening. 32/ee

&&

.MARINE...current marine update was to adjust for better winds
mostly over the near shore waters including all inland bays and
sounds due to afternoon heating and seabreeze circulations. also kept
scattered coverage of showers and thunderstorms over the coastal
waters of al and nwfl out to 20 nm until mid afternoon. 32/ee

&&

.AVIATION...
18Z issuance...vfr to mvfr cigs and visibilities through 01.18z.
lower cigs and visibilities mainly in and around isolated to
scattered showers and thunderstorms occurring this afternoon through
early this evening then reforming near the coast and offshore late
tonight and early mon shifting inland by mid to late morning. 32/ee

&&

.PREV DISCUSSION... /issued 640 AM CDT SUN JUL 31 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...VFR conditions will prevail early this morning. IFR/MVFR
conditions will again develop in and around scattered showers and
thunderstorms late this morning through the afternoon hours. /13

PREV DISCUSSION... /issued 445 AM CDT SUN JUL 31 2016/

NEAR TERM /Now Through Sunday night/...Very little change in the overall
pattern across the Gulf coast today as a weakness in the upper ridge
remains across the southeast states. This weakness combined with plenty
of deep layer moisture (PW values 2+ inches) and daytime heating will
lead to scattered showers and storms developing developing near the
coast this morning, spreading inland through the afternoon. In addition,
an outflow boundary from a decaying convective complex will move into
the area later this morning. This will likely serve as a focal point
for convective development. Frequent cloud to ground lightning and
very heavy rain will be the main threat. A few strong storms may produce
strong winds up to 40 mph. Highs will generally be in the low 90s inland
to upper 80s near the coast. Tonight lows will fall into the mid 70s
inland to near 80 along the coast. 13/JC

SHORT TERM /Monday Through Tuesday night/....Still very little
change in sensible weather expected Monday through Tuesday night.
Weakness aloft continues through Monday night then gradual ridging
begins to build in from the west Tuesday and Tuesday night.
Precipitable Water values remain in the 2 inch (or slightly higher)
range through the period. At the surface...high pressure will
continue to ridge into the region from the east...but gradually drift
south to where axis is over the northern Gulf of Mexico with a weak
trof/front moving into interior portions of Alabama. All of this
results in a continuation of diurnal scattered showers and
thunderstorms...near the coast and over the Gulf waters overnight
and early morning hours and then over interior locations afternoon
and early evening hours. Daytime highs in the lower 90s inland and
around 90 at the coast...with overnight lows ranging from mid 70s
inland to upper 70s coastal. 12/DS

LONG TERM /Wednesday Through Saturday/...Models indicate that ridging...
surface and aloft rebuilds over the region during the long term period.
Little change in sensible weather with scattered diurnal showers and
storms continuing. High temps continue in the 90s and low temps in
the 70s. Note: We continue to monitor the evolution of the two
tropical disturbances in the Atlantic. guidance from the National
Hurricane Center as well as global forecast models indicate the
possibility of tropical development with the system approaching the
Lesser Antilles this morning...perhaps affecting the southern or
western Gulf by the end of this week. At this time...we are not
anticipating any impacts locally but things could change so we will
continue to watch this closely. Please refer to the National
Hurricane Center for the latest updates. 12/DS

MARINE...High pressure remains in place across the eastern and
north central Gulf through the week. A light south to southwest wind
flow is expected to prevail through early next week. Winds and seas
will be higher in and around isolated to scattered showers and
thunderstorms through the forecast period. 13/JC

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 31, 4:09 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
409 AM CDT SUN JUL 31 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-010915-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
409 AM CDT SUN JUL 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-010915-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
409 AM CDT SUN JUL 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COST THIS
MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT
LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO FAVORABLE FOR THE
DEVELOPMENT OF WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 31, 1:26 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
126 PM CDT SUN JUL 31 2016

ALZ054-057-311915-
BUTLER AL-WILCOX AL-
126 PM CDT SUN JUL 31 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN WILCOX AND NORTHWESTERN BUTLER COUNTIES UNTIL 215 PM
CDT...

AT 125 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR PINE
APPLE...OR 17 MILES EAST OF CAMDEN...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PINE APPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3196 8686 3196 8665 3177 8666 3182 8691
      3183 8691 3183 8697 3185 8709 3203 8708
      3205 8701 3205 8686
TIME...MOT...LOC 1825Z 273DEG 21KT 3194 8700
Special weather statement, Jul 31, 1:56 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
156 PM CDT SUN JUL 31 2016

ALZ261>264-311945-
BALDWIN CENTRAL AL-MOBILE INLAND AL-MOBILE CENTRAL AL-
BALDWIN INLAND AL-
156 PM CDT SUN JUL 31 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN AND NORTHEASTERN MOBILE COUNTIES UNTIL 245 PM CDT...

AT 153 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER SATSUMA.
THIS STORM WAS MOVING EAST 5 TO 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DOWNTOWN MOBILE...PRICHARD...SARALAND...CHICKASAW...SATSUMA...
CREOLA...AXIS...I65 AND AL 158 AND I65 AND I165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3080 8821 3097 8815 3094 8786 3063 8795
TIME...MOT...LOC 1853Z 301DEG 2KT 3087 8810
Special weather statement, Jul 31, 2:18 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
218 PM CDT SUN JUL 31 2016

ALZ053-055-262-312000-
MONROE AL-CLARKE AL-BALDWIN INLAND AL-
218 PM CDT SUN JUL 31 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL BALDWIN...SOUTHWESTERN MONROE AND SOUTH CENTRAL CLARKE
COUNTIES UNTIL 300 PM CDT...

AT 217 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
JACKSON...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
BALDWIN...SOUTHWESTERN MONROE AND SOUTH CENTRAL CLARKE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3136 8757 3114 8774 3128 8792 3143 8781
TIME...MOT...LOC 1917Z 304DEG 9KT 3134 8783
Special weather statement, Jul 31, 2:32 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
232 PM CDT SUN JUL 31 2016

ALZ057-058-312015-
BUTLER AL-CRENSHAW AL-
232 PM CDT SUN JUL 31 2016

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN CRENSHAW AND NORTHERN BUTLER COUNTIES UNTIL 315 PM
CDT...

AT 230 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR
LOGAN AND FORT DEPOSIT...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORM.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3171 8668 3194 8686 3196 8676 3196 8642
      3186 8635
TIME...MOT...LOC 1930Z 268DEG 29KT 3194 8646
Special weather statement, Jul 31, 2:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT SUN JUL 31 2016

ALZ059-262-FLZ201-312030-
ESCAMBIA AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL-
249 PM CDT SUN JUL 31 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL BALDWIN...SOUTHWESTERN ESCAMBIA AND NORTHERN ESCAMBIA
COUNTIES UNTIL 330 PM CDT...

AT 248 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR POARCH CREEK
RESERVATION...OR 8 MILES NORTHWEST OF ATMORE...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATMORE...MCCULLOUGH...I65 AND AL 21...
POARCH CREEK RESERVATION AND I65 AND CR 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3101 8768 3118 8768 3120 8740 3097 8742
TIME...MOT...LOC 1948Z 275DEG 8KT 3109 8761

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 1:26 PM CDTSpecial Weather StatementMOBButler49 min
Jul 31, 1:43 PM CDTSpecial Marine WarningMOB62 min
Jul 31, 1:56 PM CDTSpecial Weather StatementMOBMobile49 min
Jul 31, 2:18 PM CDTSpecial Weather StatementMOBClarke42 min
Jul 31, 2:32 PM CDTSpecial Weather StatementMOBButler43 min
Jul 31, 2:37 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw15 min
Jul 31, 2:56 PM CDTSpecial Weather StatementMOBCrenshaw49 min
Jul 31, 3:06 PM CDTSpecial Weather StatementMOBWilcox39 min
Jul 31, 3:12 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jul 31, 3:22 PM CDTSpecial Weather StatementMOBBaldwin38 min
Jul 31, 3:26 PM CDTSpecial Weather StatementMOBMobile49 min
Jul 31, 3:37 PM CDTSpecial Weather StatementMOBBaldwin38 min
Jul 31, 3:38 PM CDTSpecial Weather StatementMOBBaldwin37 min
Jul 31, 4:06 PM CDTSpecial Weather StatementMOBBaldwin69 min
Jul 31, 4:20 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jul 31, 4:25 PM CDTSpecial Weather StatementMOBCovington50 min
Jul 31, 4:39 PM CDTSevere Thunderstorm WarningMOBBaldwin18 min
Jul 31, 4:55 PM CDTSpecial Weather StatementMOBMobile50 min
Jul 31, 5:09 PM CDTSpecial Weather StatementMOBWashington51 min
Jul 31, 5:16 PM CDTSpecial Weather StatementMOBCovington44 min
Jul 31, 6:01 PM CDTSpecial Weather StatementMOBCovington59 min
Jul 31, 6:05 PM CDTSpecial Weather StatementMOBWashington55 min
Jul 31, 3:55 PM CDTSpecial Weather StatementMOBStone65 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.